Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes hot ears after treatment of poison ivy?

Answered by
Owl Image
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2868 Questions

Question
Hi, I have been treating myself for what looks and feels like poison ivy. Using hrydrocortisone cream, calamine lotion and a little oral benedril. Symtoms are mostly gone but have recently in past hour or so noticed hot ears. Was sitting outside for an hour but in the shade. Any side effects from medicine or anything I should be concerned about? Thank You. XXXXXXX
Mon, 11 Aug 2014 in Skin Rash
 
 
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
NO SERIOUS SIDE EFFECTS, DONT WORRY

Detailed Answer:
Hello and welcome.

Hot ears is a purely circulation issue and doesn't indicate an allergic response. It resolves with time if its bothersome, you can take tab propranolol which is a beta blocker in low dose for it after consulting your doctor.

Topical creams have no systemic side effects ,only local. Benadryl has mainly CNS side effects
sedation , confusion, dizziness, pharyngeal dryness, tachycardia and others.

let me know if you have any other query if not, please close the discussion and rate my answer.

have a nice day
thanks.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on Allergic response

doctor1 MD

Hi Dr. XXXXXXX xxxxxxx had advised me to try an allergy medicine with Decongestant because have been itchy throat for about 2 months now. I do have an appointment with allergist on the 30th. Anyway my symptons seemed a little better wasnt itchy at...

doctor1 MD

Having common allergy symptoms but eyes have excessive water IN the eyes all the time with redness . Allergy eye drops relieve the redness but not the excessive water build up

doctor1 MD

I have breathing problems and would like to know if I can be screened thoroughly by getting an admission as I go breathless at times and I also develop skin rashes when I get cold .

doctor1 MD

Last week, I had a false tb test result. This week, I went in for my second round of tb testing. I am 29 weeks pregnant and have had some allergic type of responses that had developed from my previous pregnancy. I visited an allergist, which informed me that my body was reacting to everything due to the pregnancy. I developed an allergic response (extreme itchiness throughout entire body and in some cases, breathing started to be constricted with the IV contrast). These allergic responses are to erythromyocin, amoxicillin, and IV contrast. There was also a cleaning astringent that I used all my life that I stopped using while being pregnant. After I started to re-use the product after giving birth, my entire face swelled and I had a major allergic response. The reason behind this history is because I don t know how to interpret what is going on physically right now. The second tb skin test area is not red or swollen. It does not even appear to be raised or hard to the touch. I had the test at 5pm, August 3. It is now 5:40am, August 4th and I am experiencing extreme itchiness on my head and underneath my arm pits. This feeling I am experiencing is a similar response to the other things that I am allergic to. Can anyone explain what is happening? Does this mean I have had tb in the past or could I be having an allergic response to something within the injection solution? I also started to feel some nausea and some dizziness after having the 2nd injection. Is this common?